New York, 2007

Hail and Damaging Winds in New York, July 8, 2007

July 8, 2007 · NWS BGM · 8 events in 4 counties and zones

An upper level disturbance crossed Upstate New York, with scattered thunderstorms developing in a hot and humid airmass in place across the region. Some of the thunderstorms became severe, producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An upper level disturbance crossed Upstate New York, with scattered thunderstorms developing in a hot and humid airmass in place across the region. Some of the thunderstorms became severe, producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 8, 1:37 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 8, 1:37 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
237 PM EDT SUN JUL 8 2007

.SYNOPSIS...
SEVERAL DISTURBANCES MOVING OUT OF CANADA AND A FRONTAL BOUNDARY
WILL COMBINE TO CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL NEW YORK THIS AFTERNOON AND OVERNIGHT. SOME OF
THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...HEAVY RAIN AND HAIL.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE 90S ON MONDAY AND
TUESDAY BRINGING HEAT INDEX VALUES TO 95 TO 100...ESPECIALLY OVER
HIGHLY URBANIZED AREAS. THE HOT AND HUMID AIR WILL HELP PRODUCE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

AN APPROACHING COLD FRONT COULD BRING MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS BY WEDNESDAY...ALONG WITH SOMEWHAT COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH MONDAY/...
SEVERAL WAVES OF CONVECTION WILL PLAGUE FA DRNG NR TERM PORTION OF
THE FCST. INITIAL SHOT THAT DEVELOPED IN OVER SRN ONTARIO THIS
MORNING NOW PUSHING THRU FA. STORMS HAVE DIMINISHED IN INTENSITY AS
THEY HAVE OUTRUN JET SUPPORT AND MOISTURE. NOT AN IMPRESSIVE AMOUNT
OF SBCAPE TO WORK WITH THIS AFTERNOON BUT ATMOSPHERE IS RELOADING
WITH DWPTS BEGINNING TO POOL AHD OF NEXT WAVE ON ITS WAY FROM
ONTARIO.  THIS WAVE IS MORE IN LINE WITH H8 LLJ MAX AND YET ANOTHER
S/WAVE RIDING ALONG NRN PERIPHERY OF H5 RIDGE. MID-LEVEL LAPSE RATES
ARE STEEPENING ACROSS SRN ONTARIO AND EXPECT THIS WILL BE THE TREND
ACRS NRN PARTS OF FA THIS EVENING.

THERE IS SOME DISCREPANCY ON WHICH WAVE WILL BE THE ONE TO GIVE FA
THE BEST SHOT FOR SVR WX. VORT MAX OVR SRN ONTARIO PROGGED TO MOVE
INTO FA ARND 22Z. GIVEN THAT THIS IS PK HTG AND INSTABILITIES WILL
BE ON THE RISE AS DWPTS POOL...RISK OF SVR WX IS CERTAINLY THERE.
WINDS ARE STRONG ALOFT AND SHEAR VALUES ARE ENUF TO GIVE POTENTIAL
FOR ROTATING STORMS. MAIN THREAT WILL BE WIND DAMAGE WITH THIS
BATCH...POSSIBLY LARGE HAIL IF ANY SUPERCELLS FORM EVEN GIVEN HIGH
WBZ HEIGHTS.

THE NEXT STRONGER VORT MAX IS LOCATED OVER LK HURON AND PRODUCED SVR
WX OVER UP OF MI THIS MORNING AS SVR STORMS DEVELOPED. 12Z MODELS
INDICATE THIS WAVE WILL MOVE INTO WRN NY ARND 01Z TONIGHT AND BRING
ANOTHER CONVECTIVE COMPLEX ACROSS UPSTATE NY DRNG THE OVERNIGHT HRS.
SFC WARM FRONT IS CRNTLY LOCATED JUST NORTH OF WATERTOWN AND CUD
SLIP SLIGHTLY SOUTH STRADDLING NRN ZONES THIS EVENING. WAVE RIDING
ALONG THIS BOUNDARY WUD GIVE BEST CHCS FOR THUNDERSTORMS TO NRN
SUSQUEHANNA REGION NORTHWARD BTWN 03Z-12Z TONIGHT.  H8 JET INCREASES
AND THETA-E GRADIENT SETS UP TONIGHT WITH MODEST INSTABILITY IN
PLACE. YET ANOTHER SHOT FOR SVR WX WILL EXIST WITH THIS WAVE AS IT
MOVES THRU NRN HALF OF CWA.  BEST COURSE OF ACTION WILL BE TO KEEP
POPS ENTIRE OVERNIGHT PD WITH LIKELY FAR NORTH TAPERING TO 30 ACROSS
THE SRN TIER. AREAS FROM ESSENTIALLY ROUTE 17 SOUTH WILL SEE VRY
LITTLE TONIGHT.

AS FOR MONDAY...CDFNT IS SLOWING AND WILL JUST BARELY MAKE IT INTO
CWA DURING THE AFTERNOON. HAVE ONLY GONE WITH CHC POPS OVER FINGER
LKS/WRN MOHAWK VALLEY MONDAY AS MOST FORCING AND FOCUS FOR
CONVECTION REMAINS TO OUR NORTH.  WITH DWPTS INCRSNG INTO THE M-U
60S CAPES WILL BE HIGH. THUS POTENTIAL FOR SVR WX AFTER APPROX 18Z
OVER UPSTATE NY WITH DAMAGING WINDS BEING THE MAIN THREAT.

HEAT WILL ALSO BE AN ISSUE TOMORROW WITH HIGHS APCHG THE L-M 90S
AREAWIDE. COUPLE THIS WITH THE HUMID AIRMASS AND SOME LOCATIONS MAY
HIT HEAT INDICES OF 100 DEGREES FOR A VERY BRIEF PD TOMORROW
AFTERNOON. NOT ENUF TO WARRANT HEAT ADVISORY AT THIS TIME AS VALUES
MAX OUT FOR ABOUT ONE HOUR BEFORE DROPPING BACK INTO THE 90S. MAY
SEE SOME PLACES APPROACH RECORD HIGHS TOMORROW:

BINGHAMTON - 95(1988)
SYRACUSE - 97 (1988)
WILKES-BARRE/SCRANTON - 96 (1988)

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
SUMMERTIME PATTERN CONTINUES WITH HOT AND HUMID CONDITIONS AND A
FRONTAL BOUNDARY LINGERING NEAR THE LAKES. NOT A LOT OF FOCUS FOR
STORMS BUT DO NOT BELIEVE MUCH LIFT WILL BE NEEDED SO ITS HARD TO
RULE OUT CONVECTION ANY PERIOD. HEAT INDICIES ON MON ARE NEAR THE
ADVISORY LEVEL...WOULD NEED TO SEE MORE WIDESPREAD DEW POINTS IN
THE 70 RANGE TO PUSH IT OVER THE TOP. HAVE BUMPED TEMPS UP A HAIR
AGAIN ON TUESDAY AS COOLER AIR IS NOT EXPECTED TO MAKE IT DOWN
INTO NY. WED SHOULD BE A LITTLE COOLER WITH MORE CLOUDS AND SHOWERS
AND TSTMS AS THE NEXT SYSTEM APPROACHES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
COLD FRONT PUSHES THROUGH THE AREA WED NIGHT INTO THURSDAY.
THU NIGHT SHOULD BE DRY BEHIND THE FRONT. HOWEVER CANNOT RULE OUT
CLOUDS AND A RW- ...20 POP...ON FRI WITH CYCLONIC FLOW ALFT AND UPSLOPE
INTO THE THE SOUTHERN TIER. SEASONABLE TEMPERATURES FOR THE
WEEKEND. WEAK FRONT MOVES DOWN LATE SAT INTO SUNDAY GIVING US
ANOTHER CHANCE OF SOME SHOWERS AND TSTMS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR RESTRICTIONS DUE TO CONVECTION THIS AFTERNOON AND EVENING.
UPPER DISTURBANCE WILL BRING THUNDERSTORMS TO TWO NRN TERMINALS
THIS EVENING. BEST CHC LOOKS TO BE AFTER 00Z...MAINLY BTWN 02Z-06Z
FOR THUNDER ACROSS KSYR/KRME. CUD SEE LIGHT SHOWERS MOST OF THE
AFTERNOON AND EVENING. OCNL SHRAS POSSIBLE AT KITH THIS
EVENING...WITH LESS OF A CHC FURTHER SOUTH. THUS HAVE LEFT OUT OF
TAFS FOR KELM/KBGM/KAVP.

MOST RESTRICTIONS LIKELY DUE TO VSBY IN THUNDER...WITH CB BASES
LIKELY REMAINING OVER 4KFT. BKN CIRRUS LAYER FROM CONVECTIVE
DEBRIS EXPECTED OVER ENTIRE AREA TONIGHT.

SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON FROM MONDAY
THROUGH THURSDAY...PERHAPS PRODUCING BRIEF RESTRICTIONS. EARLY
MORNING FOG/HAZE ALSO POSSIBLE...ESPECIALLY AT KELM.
OTHERWISE...LOOK FOR VFR. BEST CHC OF WIDESPREAD THUNDER WILL BE
ON WEDNESDAY AFTERNOON AHEAD OF A COLD FRONT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW
NEAR TERM...PVB
SHORT TERM...BMW
LONG TERM...BMW
AVIATION...PVB
Hazardous weather outlook, Jul 8, 8:54 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 AM EDT SUN JUL 8 2007

NYZ009-015>018-023-025-036-037-044>046-055>057-091400-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-
954 AM EDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NEW YORK
THIS AFTERNOON.  LOCATIONS NORTH OF THE SOUTHERN TIER WILL BE THE MOST
LIKELY AREAS TO SEE SEVERE STORMS...WITH A LESSER CHANCE ALONG THE
NEW YORK AND PENNSYLVANIA BORDER. THESE STORMS WILL BE CAPABLE OF
PRODUCING SEVERE WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS COULD DOT THE AREA MONDAY AFTERNOON AND EVENING.
ISOLATED SEVERE STORMS ARE POSSIBLE...WITH STRONG WINDS THE MAIN
THREAT.

IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY
URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE
EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY EVEN
APPROACH 100 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NYZ022-024-062-PAZ038>040-043-044-047-048-072-091400-
STEUBEN-CHEMUNG-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
954 AM EDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS CLOSEST TO THE
PENNSYLVANIA AND NEW YORK BORDER MAY PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE HOT AND HUMID MONDAY AND TUESDAY. IN HIGHLY
URBANIZED...NORMALLY WARMER AREAS...HIGHS IN THE MID 90S ARE
EXPECTED. HEAT INDICES MAY REACH THE UPPER 90S...AND POSSIBLY
EVEN APPROACH 100 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PB

In the hours before

Special weather statement, Jul 8, 11:23 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1223 PM EDT SUN JUL 8 2007

NYZ017-018-044-081715-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-
1223 PM EDT SUN JUL 8 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR SKANEATELES...AND MOVING SOUTHEAST AT 35
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OWASCO AT 1230 PM EDT...
  MARIETTA AND NILES AT 1235 PM EDT...
  NEW HOPE AND KELLOGGSVILLE AT 1240 PM EDT...
  OTISCO AT 1245 PM EDT...
  VESPER AND GLEN HAVEN AT 1250 PM EDT...
  TULLY AND COMO AT 1255 PM EDT...
  BALTIMORE AND PREBLE AT 100 PM EDT...
  TRUXTON AND EAST HOMER AT 105 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

IF ON OR NEAR SKANEATELES LAKE...SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

PB
Special weather statement, Jul 8, 11:50 AM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT SUN JUL 8 2007

NYZ009-015>018-023-025-036-037-044>046-055>057-090000-
BROOME-CHENANGO-CORTLAND-DELAWARE-MADISON-NORTHERN ONEIDA-ONONDAGA-
OTSEGO-SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-TIOGA-
TOMPKINS-YATES-
1250 PM EDT SUN JUL 8 2007

...SEVERE THUNDERSTORMS LIKELY LATER THIS AFTERNOON AND EVENING...

A WARM FRONT AND AN UPPER LEVEL DISTURBANCE HAVE CAUSED
SCATTERED THUNDERSTORMS TO DEVELOP OVER CENTRAL NEW YORK THIS
AFTERNOON. LATER THIS AFTERNOON AND THIS EVENING, THERE IS THE
LIKELIHOOD THAT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP, AND MOVE RAPIDLY SOUTHEAST ACROSS THE REGION. THE MOST
FAVORED AREA FOR SEVERE THUNDERSTORMS WILL BE THE FINGER LAKES,
SOUTHERN TUGHILL PLATEAU, WESTERN MOHAWK VALLEY, AND NORTHERN
SUSQUEHANNA REGION. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS, LARGE HAIL, AND VERY HEAVY RAINFALL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS
DEVELOPING SITUATION. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED
IF CONDITIONS BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. WARNINGS WILL BE ISSUED IF SEVERE WEATHER IS OCCURRING
OR IMMINENT.

STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF YOUR NATIONAL
WEATHER SERVICE, FOR THE LATEST UPDATES.
Special weather statement, Jul 8, 3:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT SUN JUL 8 2007

NYZ055-056-082100-
BROOME NY-TIOGA NY-
412 PM EDT SUN JUL 8 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEWARK VALLEY...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NWS BINGHAMTON AND WEST CORNERS AT 420 PM EDT...
  ENDWELL AT 425 PM EDT...
  JOHNSON CITY AND CASTLE CREEK AT 430 PM EDT...
  PORT DICKINSON AND CHENANGO BRIDGE AT 435 PM EDT...
  PORT CRANE AT 440 PM EDT...
  SANITARIA SPGS AT 445 PM EDT...
  CONKLIN AT 450 PM EDT...
  KIRKWOOD AND BELDEN AT 455 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 8, 4:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT SUN JUL 8 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-090300-
BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-MADISON-NORTHERN ONEIDA-
ONONDAGA-OTSEGO-SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-
STEUBEN-TIOGA-TOMPKINS-YATES-
504 PM EDT SUN JUL 8 2007

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATER THIS EVENING...

AN APPROACHING UPPER LEVEL DISTURBANCE WILL TRIGGER THUNDERSTORMS
OVER CENTRAL NEW YORK LATER THIS EVENING. THERE IS THE POSSIBILITY
THAT A LINE, OR CLUSTER, OF STRONG TO SEVERE THUNDERSTORMS COULD
DEVELOP, AND MOVE RAPIDLY SOUTHEAST ACROSS THE REGION LATE THIS
EVENING INTO THE OVERNIGHT HOURS. THE MOST FAVORED AREAS FOR STRONG
TO SEVERE THUNDERSTORMS WILL BE THE FINGER LAKES, SOUTHERN TUGHILL
PLATEAU, WESTERN MOHAWK VALLEY, AND NORTHERN SUSQUEHANNA REGION.
THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS, LARGE HAIL, AND VERY HEAVY RAINFALL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS
DEVELOPING SITUATION. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED
IF CONDITIONS BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. WARNINGS WILL BE ISSUED IF SEVERE WEATHER IS OCCURRING
OR IMMINENT.

STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF YOUR NATIONAL
WEATHER SERVICE, FOR THE LATEST UPDATES.
Special weather statement, Jul 8, 4:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
526 PM EDT SUN JUL 8 2007

NYZ015-022-082230-
STEUBEN NY-YATES NY-
526 PM EDT SUN JUL 8 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 15 MILES WEST OF VINE
  VALLEY...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VINE VALLEY AT 540 PM EDT...
  MIDDLESEX AT 545 PM EDT...
  ITALY AT 550 PM EDT...
  ITALY HILL AND FRIEND AT 555 PM EDT...
  BRANCHPORT AND GUYANOGA AT 600 PM EDT...
  BLUFF POINT AND KEUKA PARK AT 605 PM EDT...
  CROSBY AND KEUKA AT 610 PM EDT...
  PORTER CORNER AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA

The radar

The Binghamton radar (KBGM), 116 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Yates

When
July 8, 5:00 PM EST
Where
Yates County, Italy
Measured
0.75 in hail
Reported by
Public
Coordinates
42.620, -77.280

Hail, Steuben

When
July 8, 5:05 PM EST
Where
Steuben County, Prattsburg
Measured
0.75 in hail
Reported by
Public
Coordinates
42.520, -77.280

Thunderstorm Wind, Schuyler

When
July 8, 5:40 PM EST
Where
Schuyler County, 3.5 mi S of Tyrone
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.370, -77.060

Large branches were blown down.

Thunderstorm Wind, Steuben

When
July 8, 6:00 PM EST
Where
Steuben County, Urbana
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
42.450, -77.180

Many trees were blown down.

Thunderstorm Wind, Steuben

When
July 8, 6:15 PM EST
Where
Steuben County, Hornby
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
42.250, -77.050

Several trees were blown down.

Thunderstorm Wind, Steuben

When
July 8, 6:15 PM EST
Where
Steuben County, 0.86 mi SE of West Caton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
42.071, -77.058

Numerous trees were blown down.

Thunderstorm Wind, Steuben

When
July 8, 6:15 PM EST
Where
Steuben County, 0.51 mi W of Corning
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.150, -77.060

A few trees blew down.

Thunderstorm Wind, Chemung

When
July 8, 6:25 PM EST
Where
Chemung County, 0.69 mi N of Big Flats
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
42.140, -76.930

Several trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46549, 46542, 46543, 46544, 46545, 46546, 46547, 46548.